Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

August 3, 2021Zapata County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 3, 2021, 4:30 AM CDT for Zapata County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 4:30 AM CDT (09:30 UTC)
Expired
Aug 3, 2021, 5:00 AM CDT
In force
30 min
Issued by
NWS Brownsville, TX

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2590 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS84 KBRO 030930
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
430 AM CDT Tue Aug 3 2021
 
TXZ248-031000-
Zapata TX-
430 AM CDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 500
AM CDT...

At 429 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Shores, or over Zapata. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2710 9918 2692 9902 2674 9923 2675 9924
      2679 9924 2682 9926 2685 9927 2686 9929
      2687 9932 2688 9933 2692 9932 2693 9938
      2695 9939
TIME...MOT...LOC 0929Z 214DEG 4KT 2690 9923 

$$

Hallman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:15 AM CDT, 15 minutes earlier.

Area forecast discussion, Aug 3, 4:15 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
415 AM CDT Tue Aug 3 2021

.SHORT TERM (Now through Wednesday): Satellite and radar images
continue to indicate convection continues to develop across the
extreme western portions of the CWA where MRMS estimates 3 to 5
inches of rain have already fallen across portions of Zapata County
early this morning. These showers and thunderstorms appear to be
driven by the outflow from last night's convection. The latest HRRR
model run continues to prog showers and storms across the western
portions of deep south Texas for the next hour or two before
diminishing across the area. With the slow movement of this
convection...the potential for localized flash flooding will
continue through the early morning hours.

Low to mid level moisture will remain high across portions of south
Texas today with a stationary frontal boundary across the middle and
upper Texas coast this afternoon. A 500mb low just west of deep
south Texas today will provide unsettled weather across the area
today. Rain chances will diminish later this morning before
increasing this afternoon as diurnal heating provides instability
across the CWA. Outflow boundaries from this morning's convection
will provide a focus for low level convergence later today.
Additional outflow from these showers and thunderstorms will provide
a good chance of rain across the Rio Grande Valley and northern
ranchlands this afternoon into this evening. With the abundant
moisture and slow movement of storms...will mention the potential for
heavy rainfall with thunderstorms today through tonight which could
produce localized flash flooding in some portions of deep south
Texas. As the frontal boundary remains stationary across portions of
south Texas tonight into Wednesday...moisture will continue to pool
along and ahead of the front providing a chance of showers and
thunderstorms across the CWA tonight into Wednesday.

Heat index values are expected to approach near heat advisory
conditions across portions of Starr County this afternoon but remain
below criteria elsewhere. Will likely issue an SPS for heat index
values of 106 to 110 degrees across most of the CWA this afternoon.

.LONG TERM (Wednesday Night through Monday): A mid summer frontal
boundary gradually retreats northward into late this week as the
500mb trough across the eastern CONUS holds into the weekend. A
weak mid-level ridge gradually builds across Texas through the end
of the weekend. Low level moisture remains elevated with PWAT
values 2 inches and above through Thursday night.

With the abundant moisture and relatively light onshore flow,
would expect the seabreeze to remain active again on Thursday, as
well as any convective outflow boundaries roaming around. As high
pressure builds towards the weekend, precip chances diminish.
Temperatures remain near normal in the mid to upper 90s across the
valley and triple digit values out west. Increased humidity will
bring heat indices above 100 to 105 across all of Deep South Texas
each afternoon through the period, with Starr and Zapata counties
approaching or just falling short of Heat Advisory criteria.

&&

.MARINE (Now through Wednesday): Seas were near 3 feet with south
winds near 14 knots at buoy020 at 310 am this morning. Light south
to southeast winds will prevail across the coastal waters today with
a stationary frontal boundary draped across the middle and upper
Texas coast this afternoon. The pressure gradient will increase
slightly across the western Gulf of Mexico tonight with low pressure
developing across northeast Mexico and the upper Rio Grande Valley.
Light to moderate southerly winds will prevail across the coastal
waters tonight before diminishing on Wednesday as the pressure
gradient weakens across the western Gulf.

Wednesday Night through Monday: Favorable marine conditions
continue through most of the long term period, with light onshore
flow, low seas, and gradually building high pressure expected. A
frontal boundary stalling north of the coastal waters will keep
the pressure gradient weak. Scattered thunderstorms are possible
through Thursday. Low pressure across the Plains will increase the
PGF late this weekend and gradually build seas into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  95  79  93  79 /  20  20  20  10
BROWNSVILLE          97  80  96  79 /  20  20  20  20
HARLINGEN            97  78  96  77 /  30  20  20  10
MCALLEN              97  78  96  78 /  40  40  20  10
RIO GRANDE CITY     100  77 101  78 /  40  50  20  30
SOUTH PADRE ISLAND   88  81  88  81 /  20  20  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

61-Castillo...Short Term/Aviation
56-Hallman...Long Term/Upper Air
Hazardous weather outlook, Aug 2, 4:06 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
406 PM CDT Mon Aug 2 2021

TXZ248>257-351-353-032115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
406 PM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Isolated thunderstorms will be possible across portions of the
northern ranchlands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat index values of 105 to 110 degrees will be possible each
afternoon Tuesday through Sunday.

Isolated to scattered thunderstorms will develop across portions
of deep south Texas Tuesday through Wednesday. Some heavy rainfall
is possible with these storms. Localized nuisance flooding of
low- lying and poor drainage areas may occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-032115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 PM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 3, 2:14 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
214 AM CDT Tue Aug 3 2021

TXZ248-030800-
Zapata TX-
214 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Thompsonville to 7 miles
northwest of Las Palmas. These storms were nearly stationary.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 9943 2711 9944 2713 9943 2718 9943
      2727 9945 2732 9937 2727 9933 2727 9897
      2676 9924 2679 9924 2685 9927 2688 9933
      2692 9932 2693 9938 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0712Z 201DEG 3KT 2721 9912 2702 9937

Hallman
Special weather statement, Aug 3, 2:29 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
229 AM CDT Tue Aug 3 2021

TXZ253-030800-
Southern Hidalgo TX-
229 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 229 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mcauliffe Elementary School, or over North McAllen, moving northeast
at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Hidalgo, Palmview, Palmhurst,
North McAllen, Sharyland and South McAllen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2608 9822 2607 9825 2610 9829 2611 9827
      2612 9827 2612 9830 2610 9830 2614 9834
      2614 9833 2617 9834 2615 9835 2617 9836
      2616 9837 2616 9839 2619 9843 2639 9829
      2631 9808 2606 9820
TIME...MOT...LOC 0729Z 225DEG 7KT 2624 9825

Hallman
Special weather statement, Aug 3, 2:59 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
259 AM CDT Tue Aug 3 2021

TXZ248-030845-
Zapata TX-
259 AM CDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 345 AM CDT...

At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Zapata County Airport to
near Siesta Shores. Movement was southeast at 5 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Zapata, Lopeno, Bustamante, Medina, New Falcon, Zapata High School,
Zapata County Fire Department, Escobas, Zapata Middle School and
Siesta Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 9943 2710 9944 2721 9943 2728 9934
      2727 9896 2678 9895 2668 9901 2657 9917
      2672 9921 2675 9924 2685 9927 2687 9932
      2692 9932 2693 9938 2696 9939 2698 9938
      2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0758Z 309DEG 6KT 2705 9929 2682 9921

Hallman
Local storm report, Aug 3, 3:27 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 AM CDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     FLOOD            7 NW ZAPATA             26.96N 99.34W
08/03/2021                   ZAPATA             TX   LAW ENFORCEMENT

            FLOODING REPORTED ON HIGHWAY 83 BY ZAPATA
            COUNTY SHERIFF OFFICE. UNKNOWN DEPTH OF
            WATER ON HIGHWAY.

&&

MC
Special weather statement, Aug 3, 3:44 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
344 AM CDT Tue Aug 3 2021

TXZ248-030915-
Zapata TX-
344 AM CDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 415
AM CDT...

At 342 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Lake Estates, or over Zapata. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 9938 2699 9939 2718 9919 2687 9896
      2665 9919 2669 9921 2672 9921 2675 9924
      2679 9924 2682 9926 2685 9927 2686 9929
      2687 9932 2688 9933 2692 9932 2693 9938
      2696 9939
TIME...MOT...LOC 0842Z 122DEG 1KT 2687 9923

Hallman
Special weather statement, Aug 3, 4:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
430 AM CDT Tue Aug 3 2021

TXZ248-031000-
Zapata TX-
430 AM CDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 500
AM CDT...

At 429 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Shores, or over Zapata. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2710 9918 2692 9902 2674 9923 2675 9924
      2679 9924 2682 9926 2685 9927 2686 9929
      2687 9932 2688 9933 2692 9932 2693 9938
      2695 9939
TIME...MOT...LOC 0929Z 214DEG 4KT 2690 9923

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:03 PM CDTAreal Flood AdvisoryBROStarr86 min
Aug 2, 11:19 PM CDTSpecial Weather StatementBROStarr41 min
Aug 3, 1:02 AM CDTAreal Flood AdvisoryBROHidalgo, Starr103 min
Aug 3, 1:30 AM CDTSpecial Weather StatementBROZapata45 min
Aug 3, 1:45 AM CDTSpecial Weather StatementBROHidalgo45 min
Aug 3, 2:14 AM CDTSpecial Weather StatementBROZapata46 min
Aug 3, 2:16 AM CDTAreal Flood AdvisoryBROZapata4 hr
Aug 3, 2:22 AM CDTAreal Flood AdvisoryBROHidalgo73 min
Aug 3, 2:29 AM CDTSpecial Weather StatementBROHidalgo31 min
Aug 3, 2:59 AM CDTSpecial Weather StatementBROZapata46 min
Aug 3, 3:17 AM CDTFlash Flood WarningBROZapata105 min
Aug 3, 3:20 AM CDTAreal Flood AdvisoryBROZapata3 hr
Aug 3, 3:44 AM CDTSpecial Weather StatementBROZapata31 min
Aug 3, 4:20 AM CDTFlash Flood WarningBROZapata44 min
Aug 3, 5:47 AM CDTSpecial Weather StatementBROStarr43 min
Aug 3, 6:12 AM CDTAreal Flood AdvisoryBROStarr2 hr
Aug 3, 6:13 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
Aug 3, 2:05 PM CDTSpecial Weather StatementBROStarr55 min
Aug 3, 4:33 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy57 min
Aug 3, 4:37 PM CDTSpecial Weather StatementBROBrooks38 min
Aug 3, 4:43 PM CDTSpecial Weather StatementBROKenedy47 min
Aug 3, 5:15 PM CDTSpecial Weather StatementBROJim Hogg45 min
Aug 3, 6:14 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.